Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 8, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 22, 2023, 2:55 PM CDT. It was in force for 1 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2023, 2:55 PM CDT (19:55 UTC)
- Expired
- Apr 22, 2023, 2:56 PM CDT
- In force
- 1 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
339
WGCA52 TJSJ 221955
FFWSJU
PRC051-137-143-222200-
/O.NEW.TJSJ.FF.W.0008.230422T1955Z-230422T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
355 PM AST Sat Apr 22 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado County in Puerto Rico...
Toa Baja County in Puerto Rico...
Vega Alta County in Puerto Rico...
* Until 600 PM AST.
* At 355 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1847 6620 1848 6618 1847 6618 1845 6616
1847 6613 1841 6620 1839 6620 1840 6623
1838 6631 1836 6636 1833 6636 1834 6638
1843 6635 1848 6635
FLASH FLOOD...RADAR INDICATED
$$
CAM1 follow-up statement
198
WGCA72 TJSJ 221956
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
356 PM AST Sat Apr 22 2023
PRC051-137-143-222006-
/O.CAN.TJSJ.FF.W.0008.000000T0000Z-230422T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-
356 PM AST Sat Apr 22 2023
...FLASH FLOOD WARNING IS CANCELLED FOR DORADO, TOA BAJA AND VEGA
ALTA COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 1847 6620 1848 6618 1847 6618 1845 6616
1847 6613 1841 6620 1839 6620 1840 6623
1838 6631 1836 6636 1833 6636 1834 6638
1843 6635 1848 6635
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 11:08 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 11:08 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Juan PR 1208 PM AST Sat Apr 22 2023 ...New UPDATE... .UPDATE... Issued at 1151 AM AST Sat Apr 22 2023 The sounding from San Juan, Puerto Rico this morning at 22/12Z showed a much deeper moist layer with better precipitable water values of 1.64 inches. At noon AST the axis of the band of best precipitable water was found over Aguadilla and flow was generally southwest at lower levels, but weak enough that some stations saw significant sea breeze action. Showers and a few thunderstorms have formed to the east and southeast of El Yunque over land and tops exceeded 25 kft with a core of 60 dbz. Elsewhere an altocumulus layer was over the Mona channel and moving slowly east, while skies over the north half of Puerto Rico were partly cloudy. The sounding revealed CAPE levels of less than 800 J/Kg, although this is expected to improve during the day. Will continue to hold the forecast with showers and scattered thunderstorms over much of interior Puerto Rico with a good chance of these showers migrating into the northern U.S. Virgin Islands. && .SYNOPSIS... Today, expect the surface induced low and mid-level trough northwest of Puerto Rico to continue approaching the area through the weekend. This weather pattern will increase the potential for stronger showers during the weekend, with an enhanced risk for flooding. The weather will improve by early next week as drier air moves in across the region. && .SHORT TERM...Today through Monday... A surface low is located about 600 miles north-northwest of the islands. This is resulting in weak surface winds over the region. It is also associated with a frontal boundary that is now just north/northwest of the islands, promoting increased moisture over the area. Aloft is also a deep-layer trough, as well as an upper- level jet around 250 hPa with speeds of around 70 kts. As such, there is good instability over the area today. Passing showers will continue over the waters this morning, pushing onshore from time to time. This afternoon, showers will develop over the interior of Puerto Rico, primarily along the mountains, with the initial focus along the Cordillera Central. Showers and thunderstorms will drift generally eastward/northeastward, with the stronger storms meeting with the stronger winds aloft, and therefore those are the ones most likely to reach eastern and northeastern Puerto Rico and beyond. Rainfall totals of around 1 to 3 inches are expected in the affected areas, but locally higher amounts are possible. Flooding is a concern, mostly in the form of minor and urban and small stream flooding, but some flash flooding is possible. Moisture persists tomorrow, as well, with the bulk of the moisture from the frontal boundary remaining over or near the islands, moreso in the south and east. Furthermore, a shortwave trough aloft will bring a resurgence in instability following a decrease overnight. Overall, a decrease in shower and thunderstorm activity is expected for Sunday compared to today, but still it will be an active day. During the overnights and mornings, the passing showers are more likely to affect western and northwestern Puerto Rico. Through Sunday night, activity will decrease as drier air moves into the region. Much less active weather is expected for Monday. && .LONG TERM...Tuesday through Sunday... No significant changes have been introduced into the current forecast. On Tuesday, as the low-pressure surface system opens, expect a more typical weather pattern of occasional morning showers across the east and afternoon convection across the interior and western quadrant of Puerto Rico and the U.S. Virgin Islands. This weather feature will be followed by a high surface pressure system east of the Leeward Islands. The high pressure is forecast to bring an area of enhanced moisture into the northeastern Caribbean. The moisture content will remain below normal to around normal climatological levels. Precipitable water model at all levels shows most PWAT values below the 700mb through at least Saturday. By the end of the weekend, models are showing some discrepancies in the forecast. Therefore, the long-term period remains under revision. && .AVIATION...Overall VFR conds expected for terminals today. SHRA/TSRA developing over interior PR, esp Cordillera Central, and into NE and N central PR, but especially and the nr the Luquillo range where lightning was indicated already. Could see MVFR or worse at TJSJ, with lower risk for MVFR at TJPS/TIST. Terrain obscurations likely. Low risk for impacts in afternoon for TJBQ/TISX. Passing SHRA/TSRA tonight over the waters, moving onshore in W and NW PR. Cannot rule out MVFR for TJBQ, mostly btwn 23/02Z & 23/10Z. Winds light to around FL050, except in/near SHRA/TSRA. Max winds W 70-80 kts btwn FL390-480. && .MARINE...Small craft operators can expect winds out form the south around 5 and 10 knots with ocasional seas up to 5 feet. The small northerly swell continues to propagate across the Atlantic Ocean and Caribbean Passages. The risk of rip currents is moderate along the north- facing beaches in Puerto Rico, St Croix and Culebra. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...WS PUBLIC/UPPER AIR...GRS
Hazardous weather outlook, Apr 22, 4:41 AM CDT, 10 hours 14 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 446 AM AST sabado 22 de abril de 2023 AMZ711>745-PRZ001>013-230900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y del Caribe- 446 AM AST sabado 22 de abril de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Se esperan tronadas de aisladas a dispersas esta tarde, particularmente para el interior y noreste de Puerto Rico. Esta noche, se esperan tronadas de aisladas. Este atento a tronadas en su area y este preparado para buscar refugio. .Lluvia excesiva...Inundaciones urbanas, de carreteras y de riachuelos. Inundaciones repentinas aisladas posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida posibles mayormente en el area de olas rompientes de las playas de Culebra y el norte de Puerto Rico. .DIAS DOS A SIETE...domingo a viernes Se esperan condiciones de tiempo inestable para el domingo, al igual igual que el potencial para tronadas y lluvia excesiva. Permanecera un riesgo de inundaciones, mayormente en las areas urbanas y riachuelos e inundaciones repentinas aisladas. Se espera que se seque para el lunes. El riesgo de corrientes marinas podria disminuir para el lunes, de lo contrario se espera un riesgo moderado particular=particularmente aumentado a alto para la mitad de la semana.Un aumento en las temperaturas se esperan durante la semana y los indices de calor cerca de los 102F se anticipan para la mitad de la semana. .Comunicado sobre informacion reportada por observadores... No se requiere la activacion de observadores. AMZ716-726-VIZ001-002-230900- San Tomas, San John y las Islas Adyacentes-Santa Cruz-Aguas cercanas a la costa del Atlantico y aguas costeras adyacentes del Caribe- 446 AM AST sabado 22 de abril de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para las Islas Virgenes Estadounidenses. .DIA UNO...Hoy y esta noche .Rayos...Se esperan tronadas de aisladas a dispersas para las islas del norte. Este atento a tronadas en su area y este preparado para buscar refugio. .Lluvia excesiva...Inundaciones urbanas, de carreteras y de riachuelos. Inundaciones repentinas aisladas posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida posibles mayormente el este de St. Croix. .DIAS DOS A SIETE...domingo a viernes Aumento en aguaceros y tronadas para el domingo, manteniendo el potencial de tronadas y lluvia excesiva particularmente el norte de las islas. Continua el riesgo de inundaciones las cuales en su mayoria seran menores. Se espera que se seque para el lunes. El riesgo moderado a las islas el martes. .Comunicado sobre informacion reportada por observadores... No se requiere la activacion de observadores.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:57 PM CDT | Areal Flood Advisory | JSJ | 72 min | |
| Apr 22, 4:52 PM CDT | Special Marine Warning | JSJ | 23 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.